MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523LNAL
Medical Device Problem Codes Failure to Cycle (1142); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they hospitalized due to hyperglycemia on (b)(6) 2019.Customer¿s blood glucose level value when admitted to hospital 432 mg/dl and over 400 mg/dl.Customer reported that the high blood glucose over delivery of insulin didn't disconnect when priming.Customer treated with manual injection.Customer reported that the insulin pump was not working.Customer stated that the insulin was squirting out during the manual prime process and insulin pump error alarm occurred.Customer was unable to describe any possible damage to the drive support cap.Customer was advised to discontinue use of the device and revert to a back-up plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the displacement test and rewind test.Device was unable to prime during prime test and then alarmed a33 during prime test at 4.0 lbs due to faulty force sensor resistor.Unable to complete the functional testing including the basic occlusion test, occlusion test, prime test, excessive no delivery test, delivery accuracy test, the stop current and run current measurement tests, self test, off no power alarm test and a21 error test due to prime anomaly and a33 alarm.Drive support disk was inspected and no anomaly was noted.Device had minor scratched display window, cracked battery tube threads, cracked case at the reservoir tube window corner and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key9407474
Report Number2032227-2019-126635
Device Sequence Number19409645
Product Code OYC
UDI-Device Identifier00643169932968
UDI-Public(01)00643169932968
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523LNAL
Device Catalogue NumberMMT-523LNAL
Device Lot NumberA5523LNALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/30/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient Weight180